Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Fort Worth, TX

February 24, 202627 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Feb 24, 2026, 12:22 AM CST for 27 counties in Texas. It took effect at Feb 24, 2026, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 12:22 AM CST (06:22 UTC)
In effect from
Feb 24, 2026, 12:00 PM CST
Expired
Feb 24, 2026, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 27 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, McLennan County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS74 KFWD 240622
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1222 AM CST Tue Feb 24 2026

TXZ093>095-103>107-117>123-131>135-143>146-157>159-241900-
/O.NEW.KFWD.WI.Y.0002.260224T1800Z-260225T0000Z/
Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Parker-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Hood-Somervell-
Johnson-Ellis-Henderson-Hamilton-Bosque-Hill-Navarro-Coryell-Bell-
McLennan-
Including the cities of Bonham, Flower Mound, Dallas, Granbury,
Briar, Rockwall, Frisco, Waxahachie, Copperas Cove, Emory,
Cleburne, Point, Weatherford, Arlington, Clifton, Grand Saline,
Burleson, Lewisville, Terrell, Edgewood, Carrollton, Valley
Mills, Paris, Wills Point, Greenville, Glen Rose, Temple,
Meridian, Allen, Commerce, East Tawakoni, Van, Corsicana, Gun
Barrel City, Plano, Sulphur Springs, Hamilton, Hico, Midlothian,
Denison, Fort Worth, Sherman, Hillsboro, Oak Trail Shores,
Kaufman, Fort Hood, McKinney, Gatesville, Forney, Denton, Cooper,
Ennis, Waco, Killeen, Heath, Canton, and Athens
1222 AM CST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS 
EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the wind. 
  Driving on area roadways may become difficult, especially for 
  high-profile vehicles. Small tree limbs could break and cause 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Boaters should use extra 
caution when venturing onto area lakes. Residents may wish to take 
action to secure trash cans, lawn furniture, and other lightweight 
outdoor objects that may be blown around in the strong winds.

&&

$$

Prater
2 follow-up statements
684 
WWUS74 KFWD 241814
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1214 PM CST Tue Feb 24 2026

TXZ093>095-103>107-117>123-131>135-143>146-157>159-250000-
/O.CON.KFWD.WI.Y.0002.000000T0000Z-260225T0000Z/
Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Parker-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Hood-Somervell-
Johnson-Ellis-Henderson-Hamilton-Bosque-Hill-Navarro-Coryell-Bell-
McLennan-
Including the cities of Commerce, Gatesville, Kaufman, Fort
Worth, Denison, Sherman, East Tawakoni, Corsicana, Carrollton,
Briar, Edgewood, Emory, Clifton, McKinney, Van, Temple, Paris,
Heath, Terrell, Valley Mills, Waco, Bonham, Lewisville, Killeen,
Dallas, Fort Hood, Athens, Frisco, Grand Saline, Flower Mound,
Denton, Allen, Rockwall, Wills Point, Hico, Canton, Greenville,
Cleburne, Ennis, Gun Barrel City, Hamilton, Glen Rose, Arlington,
Oak Trail Shores, Cooper, Burleson, Weatherford, Forney, Plano,
Point, Copperas Cove, Midlothian, Meridian, Waxahachie, Sulphur
Springs, Hillsboro, and Granbury
1214 PM CST Tue Feb 24 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the wind. 
  Driving on area roadways may become difficult, especially for 
  high-profile vehicles. Small tree limbs could break and cause 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Boaters should use extra 
caution when venturing onto area lakes. Residents may wish to take 
action to secure trash cans, lawn furniture, and other lightweight 
outdoor objects that may be blown around in the strong winds.

&&

$$

30/MB
006 
WWUS74 KFWD 250010
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
610 PM CST Tue Feb 24 2026

TXZ093>095-103>107-117>123-131>135-143>146-157>159-250115-
/O.EXP.KFWD.WI.Y.0002.000000T0000Z-260225T0000Z/
Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Parker-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Hood-Somervell-
Johnson-Ellis-Henderson-Hamilton-Bosque-Hill-Navarro-Coryell-Bell-
McLennan-
Including the cities of Killeen, Glen Rose, Corsicana, Paris,
Arlington, Ennis, Allen, Cleburne, Plano, Kaufman, Waco, Flower
Mound, Rockwall, Gatesville, Weatherford, Hamilton, Sulphur
Springs, Van, Terrell, Copperas Cove, Briar, Hillsboro, Heath,
Denison, Commerce, Dallas, Grand Saline, Waxahachie, Frisco,
Wills Point, Forney, Hico, Denton, Canton, Gun Barrel City,
McKinney, Edgewood, Lewisville, East Tawakoni, Temple,
Carrollton, Midlothian, Fort Worth, Point, Bonham, Granbury,
Sherman, Cooper, Meridian, Fort Hood, Burleson, Greenville,
Clifton, Athens, Valley Mills, Emory, and Oak Trail Shores
610 PM CST Tue Feb 24 2026

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

Langfeld

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 5:32 PM CST, 6 hours 50 minutes earlier. Its key messages:

  • An elevated wildfire threat will materialize Tuesday across the northwest due to gusty winds, above normal temperatures and low humidity.
  • The elevated fire threat will continue Wednesday and Thursday, but lower wind speeds will limit the overall threat.
  • Warm and rain-free conditions continue the rest of the week with no significant rain chances through the weekend.
Area forecast discussion, Feb 23, 5:32 PM CST, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
532 PM CST Mon Feb 23 2026

...New AVIATION...

.KEY MESSAGES...

- An elevated wildfire threat will materialize Tuesday across the
  northwest due to gusty winds, above normal temperatures and low
  humidity.

- The elevated fire threat will continue Wednesday and Thursday,
  but lower wind speeds will limit the overall threat.

- Warm and rain-free conditions continue the rest of the week with
  no significant rain chances through the weekend.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1222 PM CST Mon Feb 23 2026

One more cooler day is taking shape to start off the work week, with
temperatures reaching the mid 50s along the Red River to low 60s
across Central TX and the Big Country this afternoon. Surface high
pressure along the Plains today will shift east as an amplified
upper level trough travels along the eastern seaboard, with winds
veering southeast this afternoon and returning to the south
tonight. Winds won't be quite as light as they were the previous
night, but speeds of 5 to 10 mph overnight and mostly clear skies
will allow lows tonight to drop into the 30s, with all areas
remaining above freezing.

Lee cyclogenesis kicking off tonight will gradually strengthen the
low level flow across the Southern Plains with breezy S/SW winds
returning Tuesday morning. An expanding thermal ridge combined with
the SW winds of 30-40 kts mixing down towards the surface will
result in a warm and breezy day, particularly north and west of a
line from Comanche to Granbury to Bowie, where highs will reach the
upper 70s. Relative humidity in this area will drop down to 20-25%,
resulting in an elevated fire threat. Highs elsewhere will be in the
upper 60s to low 70s and while there will be a brief period of
minimum RH less than 30% tomorrow, the enhanced southerly flow will
actually start advecting in a bit of moisture into the region, so
any period of elevated fire conditions should be short lived
(outside of the northwest). Otherwise, winds during the day
tomorrow will be sustained around 15 to 25 mph with gusts up to 35
mph.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1222 PM CST Mon Feb 23 2026

On Wednesday, low level WAA will increase as winds become more W/SW
in response to the center of the surface low shifting southward and
passing through North and Central Texas. The low will weaken as it
spreads farther into the area with winds decreasing in speed
significantly compared to Tuesday. Sustained speeds will be around
10 to 20 mph with gusts to around 25 mph, with the breeziest
conditions expected in the morning and early afternoon. Above normal
warmth in the lower levels and another day of solid mixing to near
850 mb will result in the warmest day of the work week. Highs
areawide will be ~15 to 20 degrees above normal (and still > 10
degrees away from record highs), reaching the upper 70s to mid 80s.
Afternoon humidity will drop to the 20-30% range near/west of I-35
Wednesday, promoting an increased threat for initial attack
activity; however, the overall fire threat will be tempered somewhat
by the expected wind speeds.

A cold front will then approach North TX early Thursday morning,
sent southward in response to an upper level disturbance shifting
into the Midwest/Great Lakes region. The cold air behind it won't be
significant by any means, but will bring highs down by about 5 to
10 degrees across North TX and western Central TX. Elsewhere, the
timing of the front being late morning/midday will mean its only
a few degrees cooler than Wednesday. Highs will be in the low 70s
along the Red River to low 80s in Temple-Killeen and the Brazos
Valley. With the front, winds will be a bit breezy once more with
north winds 10 to 20 mph and gusts to ~25 mph. RH on Thursday will
again drop to 20-30% near and west of I-35 with another day of an
elevated fire threat, again limited by the relatively lighter
winds.

Southerly winds become reestablished by Friday with higher
heights building in for the weekend. Saturday will be another warm
day with 80s returning and a 30-50% chance of breaking 90 degrees
west of U.S. 281. More considerable forecast uncertainty arrives
Sunday and through the first few days of March, with a potential
for another cold front/system to clip our area. Right now the Day
7 forecast only has 20% rain chances across the far NE with highs
still in the upper 70s/low 80s.

&&

.AVIATION...
(00Z TAFS)
Issued at 509 PM CST Mon Feb 23 2026

VFR conditions will continue tonight through 06z Wednesday, as a
dry northwesterly upper level flow transitions to a fast zonal
flow by Tuesday afternoon. This will support the rapid development
of a strong lee-side surface trough and surface low over Western
Kansas and West Texas after 12z Tuesday. Apart from a few high
clouds Tuesday, skies will remain clear.

With a weakening surface ridge receding eastward from our area
this evening, winds within D10 and Waco will veer to the southeast
at speeds under 6 knots through much of the night. Southerly
winds will begin to increase steadily from 09z onward through
15-18z Tuesday. By 19z, most TAF sites should be experiencing
sustained winds of 16-22 knots, gusting in excess of 30 knots at
times through the afternoon hours. Gradual relaxation of the
gradient after 00z Wednesday will promote a decrease in the
windspeeds during the evening hours.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    40  73  56  82 /   0   0   0   0
Waco                37  72  56  85 /   0   0   0   0
Paris               33  67  53  77 /   0   0   0   0
Denton              35  73  51  81 /   0   0   0   0
McKinney            37  71  54  80 /   0   0   0   0
Dallas              40  73  57  84 /   0   0   0   0
Terrell             35  71  55  82 /   0   0   0   0
Corsicana           38  74  57  85 /   0   0   0   0
Temple              35  74  54  86 /   0   0   0   0
Mineral Wells       36  76  52  85 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gordon
LONG TERM....Gordon
AVIATION...Bradshaw

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.